MAUDE Adverse Event Report: INARI MEDICAL, INC. ARTIX MT; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. ARTIX MT; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 32-102
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The artix mechanical thrombectomy device (mt6) was returned to the manufacturer for evaluation with the broken stent pieces.The mt6 was observed under 20x magnification and found no damage on the struts or wire of the mt6 element.The damage to the patient's stents was likely caused by excessive force used during retracting of the mt6 through the long segmented stent.During retraction, the mt6 element was caught on the stent and then was resheathed back into the delivery catheter before removal of the device.The initial resistance during retraction most likely caused the broken pieces of the stent which were retrieved during reshaeathing.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and collapse the self-expanding element into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." manufacturer reference #: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a 62-year-old male underwent arterial thrombectomy using inari devices.The patient had preexisting stents in the right superficial femoral and right popliteal arteries.During the thrombectomy, the artix mechanical thrombectomy device (mt6) was advanced inside a long segment stent and clot was removed.The next pass, the mt6 was advanced more distal through the long stented segment and when the device was removed from the patient, the mt6 became stuck on one of the pre-existing stents.The doctor resheathed the mt6 inside the stent and when the device was removed, it was noted two pieces of the stent were removed as well.The medical team used an artix ax aspiration catheter to complete the case.Stenting was done after the thrombectomy, and full flow was restored post thrombectomy.

Brand Name
ARTIX MT
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key22057382
Report Number3020347218-2025-00032
Device Sequence Number8328860
Product Code QEW
UDI-Device Identifier00810123710584
UDI-Public(01)00810123710584(17)250804(10)25020013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model Number32-102
Device Lot Number25020013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIX AX ASPIRATION CATHETER.; ARTIX THIN-WALLED SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight91 KG